Alert archive / Utah / Hard Freeze Warnings in 2012

Hard Freeze Warning 9, NWS Salt Lake City, UT

October 6, 2012

NWS Salt Lake City, UT issued this hard freeze warning at Oct 6, 2012, 2:32 AM MDT. It took effect at Oct 7, 2012, 1:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 6, 2012, 2:32 AM MDT (08:32 UTC)
In effect from
Oct 7, 2012, 1:00 AM MDT
Expired
Oct 7, 2012, 9:00 AM MDT
In force
8 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

317 
WWUS75 KSLC 060832
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
232 AM MDT SAT OCT 6 2012

UTZ011-014-015-062000-
/O.NEW.KSLC.HZ.W.0009.121007T0700Z-121007T1500Z/
WESTERN UINTA BASIN-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...MANTI...
RICHFIELD...DELTA...FILLMORE
232 AM MDT SAT OCT 6 2012

...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MDT SUNDAY.

* AFFECTED AREA: THE WESTERN UINTA BASIN...THE SANPETE AND SEVIER
  VALLEYS...AND WEST CENTRAL UTAH. 

* TEMPERATURES: TEMPERATURES ARE EXPECTED TO DROP TO 28 DEGREES OR
  BELOW EARLY SUNDAY MORNING.

* IMPACTS: COLD TEMPERATURES WILL IMPACT SENSITIVE VEGETATION
  INCLUDING IN SOME AGRICULTURAL AREAS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

UTZ002-061500-
/O.CON.KSLC.HZ.W.0008.000000T0000Z-121006T1500Z/
NORTHERN WASATCH FRONT-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL
232 AM MDT SAT OCT 6 2012

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING. 

* AFFECTED AREA: THE NORTHERN WASATCH FRONT...PRIMARILY NORTH OF OGDEN.

* TEMPERATURES: TEMPERATURES WILL DROP TO 28 DEGREES OR BELOW THIS MORNING.
  SOME AREAS NEAR OGDEN AND SOUTHWARD MAY REMAIN ABOVE 28
  DEGREES...BUT COULD STILL EXPERIENCE LOCAL FROST CONDITIONS.

* IMPACTS: COLD TEMPERATURES WILL IMPACT SENSITIVE VEGETATION 
  INCLUDING IN SOME AGRICULTURAL AREAS OF THE NORTHERN WASATCH 
  FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
3 follow-up statements
550 
WWUS75 KSLC 061927
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
127 PM MDT SAT OCT 6 2012

UTZ002-004-016-070600-
/O.EXA.KSLC.HZ.W.0009.121007T0700Z-121007T1500Z/
NORTHERN WASATCH FRONT-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
LEHI...PROVO...NEPHI...BEAVER...CEDAR CITY...MILFORD
127 PM MDT SAT OCT 6 2012

...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MDT SUNDAY.

* AFFECTED AREA: THE NORTHERN WASATCH FRONT MAINLY NORTH OF
  OGDEN...THE SOUTHERN WASATCH FRONT MAINLY IN OUTLYING AREAS AND
  SOUTHWEST UTAH.

* TEMPERATURES: TEMPERATURES ARE EXPECTED TO DROP TO 28 DEGREES
  OR BELOW EARLY SUNDAY MORNING. 

* IMPACTS: COLD TEMPERATURES WILL IMPACT SENSITIVE VEGETATION 
  INCLUDING IN SOME AGRICULTURAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

UTZ011-014-015-070600-
/O.CON.KSLC.HZ.W.0009.121007T0700Z-121007T1500Z/
WESTERN UINTA BASIN-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...MANTI...
RICHFIELD...DELTA...FILLMORE
127 PM MDT SAT OCT 6 2012

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MDT
SUNDAY...

A HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MDT
SUNDAY. 

* AFFECTED AREA: THE WESTERN UINTA BASIN...THE SANPETE AND SEVIER
  VALLEYS AND WEST CENTRAL UTAH.

* TEMPERATURES: TEMPERATURES ARE EXPECTED TO DROP TO 28 DEGREES
  OR BELOW EARLY SUNDAY MORNING. 

* IMPACTS: COLD TEMPERATURES WILL IMPACT SENSITIVE VEGETATION 
  INCLUDING IN SOME AGRICULTURAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
256 
WWUS75 KSLC 070506
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1106 PM MDT SAT OCT 6 2012

UTZ002-004-011-014>016-071315-
/O.CON.KSLC.HZ.W.0009.121007T0700Z-121007T1500Z/
NORTHERN WASATCH FRONT-SOUTHERN WASATCH FRONT-WESTERN UINTA BASIN-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
LEHI...PROVO...NEPHI...DUCHESNE...ROOSEVELT...MANTI...RICHFIELD...
DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
1106 PM MDT SAT OCT 6 2012

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY...

A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY. 

* AFFECTED AREA: THE NORTHERN WASATCH FRONT...THE SOUTHERN WASATCH
  FRONT...THE WESTERN UINTA BASIN...SOUTHWEST UTAH...THE SANPETE
  AND SEVIER VALLEYS AND WEST CENTRAL UTAH.

* TEMPERATURES: TEMPERATURES ARE EXPECTED TO DROP TO 28 DEGREES OR
  BELOW EARLY SUNDAY MORNING IN THE NORMALLY COLDER LOCATIONS IN
  THESE AREAS. THE COLDEST AREAS ALONG THE WASATCH FRONT ARE EXPECTED
  TO BE MAINLY NORTH OF OGDEN AND SOUTH OF PROVO.

* IMPACTS: COLD TEMPERATURES WILL IMPACT SENSITIVE VEGETATION 
  INCLUDING IN SOME AGRICULTURAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
615 
WWUS75 KSLC 071010
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
410 AM MDT SUN OCT 7 2012

UTZ002-004-011-014>016-071500-
/O.CON.KSLC.HZ.W.0009.000000T0000Z-121007T1500Z/
NORTHERN WASATCH FRONT-SOUTHERN WASATCH FRONT-WESTERN UINTA BASIN-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
LEHI...PROVO...NEPHI...DUCHESNE...ROOSEVELT...MANTI...RICHFIELD...
DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
410 AM MDT SUN OCT 7 2012

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING. 

* AFFECTED AREA: THE NORTHERN WASATCH FRONT...THE SOUTHERN WASATCH
  FRONT...THE WESTERN UINTA BASIN...SOUTHWEST UTAH...THE SANPETE
  AND SEVIER VALLEYS...WEST CENTRAL UTAH AND SOUTHWEST UTAH.

* TEMPERATURES: TEMPERATURES WILL REMAIN AT 28 DEGREES OR BELOW
  UNTIL AROUND 9 A.M. IN THE NORMALLY COLDER LOCATIONS IN THESE
  AREAS. THE COLDEST AREAS ALONG THE WASATCH FRONT ARE EXPECTED
  TO BE MAINLY NORTH OF OGDEN AND SOUTH OF PROVO.

* IMPACTS: COLD TEMPERATURES WILL IMPACT SENSITIVE VEGETATION 
  INCLUDING IN SOME AGRICULTURAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

BARJENBRUCH

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this hard freeze warning went out at Oct 5, 9:16 PM MDT, 5 hours 16 minutes earlier.

Area forecast discussion, Oct 5, 9:16 PM MDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
916 PM MDT FRI OCT 5 2012

.SYNOPSIS...WEAK HIGH PRESSURE WILL MOVE OVER THE AREA THROUGH
THE WEEKEND RESULTING IN DRY AND STABLE CONDITIONS. A PACIFIC LOW
WILL BEGIN TO IMPACT THE AREA BY THE MIDDLE PART OF NEXT WEEK.

&&

.DISCUSSION...LARGE SCALE BLOCKING PATTERN REMAINS IN PLACE ACROSS
THE EASTERN PACIFIC...WITH AN UPPER HIGH OFF THE BRITCOL
COASTLINE...AND AN UPPER LOW PINNED OFF THE CA COAST. MID AND HIGH
LEVEL MOISTURE SOUTH OF THIS LOW CONTINUES TO STREAM INLAND AND
ACROSS THE GREAT BASIN.

MEANWHILE DOWNSTREAM...A SHORTWAVE TROUGH DROPPING SOUTH THROUGH
THE NORTHERN HIGH PLAINS IS PUSHING A RE-ENFORCING SHOT OF
COLD...DRY AIR INTO NORTHERN UT. A DECENT PRESSURE GRADIENT
REMAINS IN PLACE THIS EVENING...AND COMBINED WITH THE
AFOREMENTIONED MID AND HIGH LEVEL MOISTURE SHOULD KEEP TEMPS IN
THE 30S ACROSS MOST AREAS...PARTICULARLY DOWNSLOPE LOCATIONS SUCH
AS THE UINTA BASIN.

THE EXCEPTION IS THE FAR NORTH WHERE DRIER AIR ALOFT PUSHING IN
FROM THE NORTH SHOULD ALLOW SKIES TO CLEAR...AND LIKELY ALLOW FOR
A HARD FREEZE ALONG THE NORTHERN WASATCH FRONT. A HARD FREEZE
WARNING REMAINS IN PLACE FOR THIS AREA THROUGH SATURDAY MORNING.

NORTHERN PLAINS TROUGH WILL BE QUICKLY FOLLOWED BY ANOTHER CLIPPER
SATURDAY NIGHT INTO SUNDAY...BRINGING ADDITIONAL COLD AIR AND
POTENTIALLY A HARD FREEZE FURTHER SOUTH INTO PORTIONS OF CENTRAL
UTAH.

MID LEVEL RIDGING LOOKS TO FOLLOW FOR THE FIRST HALF OF NEXT
WEEK...BEFORE UPPER LOW SLOWLY WORKS ITS WAY INLAND FOR THE LATTER
HALF OF THE WEEK.

&&

.AVIATION...LIGHT SOUTHERLY WINDS TO PREVAIL AT KSLC THROUGH MID
MORNING SATURDAY. OTHERWISE CLEAR SKIES WILL ALLOW VFR CONDITIONS
TO REMAIN IN PLACE THROUGH THE VALID TAF PERIOD.

&&

.FIRE WEATHER...A COOL DRY AIRMASS IN PLACE ACROSS THE DISTRICT
WILL PERSIST THROUGH THE WEEKEND. LESS MIXING WILL LOWER THE
CLEARING INDICES SATURDAY AND MIXING WILL BECOME POOR ON SUNDAY.
THE AIRMASS WILL WARM UP ON MONDAY AND BECOME LESS STABLE WITH
IMPROVING CLEARING INDICES. A VERY SLOW MOVING PACIFIC STORM
SYSTEM OFF THE CALIFORNIA COAST WILL START TO WORK INLAND TUESDAY
AND WILL START TO SPREAD MOISTURE INTO THE DISTRICT LATE TUESDAY
AND WEDNESDAY. THIS SYSTEM WILL BRING HIGHER HUMIDITIES AND A
CHANCE OF SHOWERS WEDNESDAY THROUGH THE END OF THE WEEK.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...HARD FREEZE WARNING FROM 1 AM TO 9 AM MDT SATURDAY FOR UTZ002.

WY...NONE.
&&

SEAMAN/WILENSKY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Oct 5, 3:20 PM MDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
320 PM MDT FRI OCT 5 2012

UTZ001>016-019>021-517-518-WYZ021-061300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
320 PM MDT FRI OCT 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

TEMPERATURES WILL DIP LOW ENOUGH AGAIN TONIGHT TO RESULT IN AREAS
OF FROST AND FREEZING TEMPERATURES. IN THE NORTHERN WASATCH
FRONT...THE FIRST HARD FREEZE CONDITIONS OF THE SEASON ARE
EXPECTED EARLY SATURDAY MORNING. OTHER AREAS WILL REMAIN ABOVE 28
DEGREES BUT MAY STILL EXPERIENCE FROST...INCLUDING BUT NOT LIMITED
TO THE REST OF THE WASATCH FRONT...SOUTHWEST UTAH...THE SEVIER
VALLEY...AND THE UINTA BASIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NIGHTS WILL REMAIN COLD...AND ADDITIONAL VALLEY LOCATIONS COULD
EXPERIENCE THEIR FIRST HARD FREEZE OF THE SEASON ON SUNDAY
MORNING. A PACIFIC STORM SYSTEM WILL MOVE INTO THE WESTERN
UNITED STATES BY THE MIDDLE OF NEXT WEEK...INCREASING THE CHANCE
OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

Hard Freeze Warnings in Utah, 2012Every hard freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.